HomeAnswersDermatologyitchy bumpsKindly suggest treatment for itchy yellow bumps on the penis and scrotum.

I have some yellow, itchy boils on my scrotum and penis. Please help with the treatment.

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At November 17, 2016
Reviewed AtDecember 8, 2023

Patient's Query

Hello doctor,

I am having a small yellow kind of boils on my scrotum and penis, which itches a lot. Sometimes, the itch becomes unbearable and I often happen to scratch the skin. The problem has increased over the last month or so. The boils have spread onto the entire scrotum and penis. Please suggest some medication for this.

Hi,

Welcome to icliniq.com.

  1. Are you itching in web spaces or anywhere else on the body? Does anyone else in the family suffer from similar itching?
  2. Do you feel more itchy at night? Have you tried to burst the boil? Is there any discharge?
  3. Have yellow boils and itching started together or are boils present for a long time and have increased over a period of time?

Patient's Query

Thank you doctor,

The itch is more on the scrotum. Once I had tried to burst that and some blood came out. I feel the unbearable itch in the middle of the day. I had yellow boils for quite a long time, but it started to itch a month ago. These boils have increased over the time. I have sent some photos also.

Hi,

Welcome back to icliniq.com.

I have seen the photos (attachment removed to protect patient identity).

It can be lichen nitidus (tiny, skin-colored, shiny bumps - inflammatory disease) and one more differential can be Fordyce spots (visible sebaceous gland). The cause of lichen nitidus is unknown and it is non-contagious. Since there is intense pruritus, I suggest a mild topical steroid once daily for 10 to 15 days like DesOwen cream (Desonide). Once the itching stops, then I suggest Tacrolimus 0.03% gel or cream. Consult your specialist doctor, discuss with him or her, and take the medicine with consent. Steroid cream should not be used for longer duration, especially on genitals as long-term use has side effects.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Thakare Sampada Avinash
Dr. Thakare Sampada Avinash

Dermatology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Read answers about:

itchy bumpsdesonide

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy